Heavy Snow, Central Oregon
- When
- December 18, 12:00 PM PST to December 19, 3:00 PM PST
- Where
- Central Oregon forecast zone
- Reported by
- TRAINED SPOTTER
2 inches Madras; 8 inches 2SW Sisters; 8 inches 2 WNW Sisters.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
7 inches Condon; 9 inches The Dalles; 7 inches 2N Madras; 6.2 inches Madras; 8 inches 2SW Sisters; 8 inches 2 WNW Sisters.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Dec 18, 9:52 AM PST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
952 AM PST SUN DEC 18 2005
UPDATED FOR AVIATION DISCUSSION
.DISCUSSION...A WINTRY WEATHER PATTERN IS EXPECTED OVER THE AREA
DURING THE NEXT 36 HOURS. AN UPPER LEVEL SYSTEM IS CURRENTLY
APPROACHING THE SOUTHERN OREGON AND NORTHERN WASHINGTON COAST. A
WARM FRONT OUT AHEAD OF THIS FEATURE IS CURRENTLY LIFTING NORTH
ACROSS SOUTH CENTRAL OREGON PRODUCING SNOW. THIS FRONT WILL
CONTINUE TO LIFT NORTH THIS MORNING AND AFTERNOON. SNOW WILL BEGIN
DOWN IN SOUTHERN DESCHUTES COUNTY IN THE SUNRIVER AND LA PINE NEAR
11 AM THIS MORNING...SPREADING NORTH INTO THE BEND AND REDMOND AREAS
EARLY THIS AFTERNOON. GIVEN SLIGHTLY FASTER TIMING HAVE UPDATED THE
WINTER STORM WARNING FOR CENTRAL OREGON TO BEGIN AT 11 AM THIS
MORNING. SNOW WILL ALSO INCREASE THIS AFTERNOON ACROSS NORTH
CENTRAL OREGON WHERE A WINTER STORM WARNING BEGINS AT 2 PM.
SCATTERED SNOW SHOWERS WILL ALSO DEVELOP THIS AFTERNOON IN THE
OCHOCO-JOHN DAY HIGHLANDS AND THE JOHN DAY VALLEY. SNOW WILL
CONTINUE TO SPREAD NORTH THIS EVENING AS WARM FRONT LIFTS
NORTH...WITH ANOTHER WARM FRONT PASSAGE EXPECTED TOMORROW. MODEL
SOUNDINGS INDICATE THAT A MIXED BAG OF SNOW...SLEET...AND FREEZING
RAIN WILL OCCUR TOMORROW. WILL GO INTO MORE DETAILS ON THIS FOR THE
AFTERNOON FORECAST PACKAGE. MEANWHILE...WITH EXPECTED PRECIPITATION
AIR QUALITY IS EXPECTED TO IMPROVE AND WILL LET CURRENT AIR
STAGNATION ADVISORIES EXPIRE AT NOON TODAY.
AN UPDATE WILL BE ISSUED SHORTLY TO TWEAK HIGH TEMPERATURE AND SKY
COVER FOR TODAY...INCREASE CHANCES OF PRECIPITATION TODAY FOR
CENTRAL OREGON...OCHOCO-JOHN DAY HIGHLANDS...AND THE JOHN DAY
VALLEY...AND TO ADD PATCHY FREEZING FOG THIS MORNING FOR THE WALLOWA
VALLEY AND WALLA WALLA AREAS. JW
&&
.AVIATION...ALL TAF LOCATIONS WILL HAVE VISIBILITIES GREATER THAN 6
MILES THROUGH THIS AFTERNOON WITH THE EXCEPTION OF KALW WHICH WILL
HAVE VLIFR CONDITIONS THROUGH LATE MORNING DUE TO FREEZING FOG.
CEILINGS WILL PRIMARILY BE AT VFR AND MVFR CONDITIONS. LATE THIS
AFTERNOON CONDITIONS WILL START DETERIORATING FROM SOUTH TO NORTH AS
A WARM FRONT MOVES THROUGH THE AREA WITH MAINLY SNOW...POSSIBLY
MIXED WITH FREEZING RAIN AT KRDM AND ON THE SOUTHERN HALF OF TWEB
ROUTE 368 AFTER 12Z. TONIGHT AND TOMORROW MORNING CEILINGS WILL BE
AT LIFR AND VLIFR AT KDLS...KRDM AND ON TWEB ROUTE 368. ELSEWHERE
EXPECT VFR TO MVFR CONDITIONS. GP
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 19 17 24 23 / 10 20 30 30
ALW 22 16 22 22 / 0 20 30 30
PSC 24 19 26 23 / 0 20 30 30
YKM 24 17 27 23 / 10 20 30 30
HRI 24 17 25 24 / 0 20 30 30
ELN 22 14 26 22 / 10 20 30 30
RDM 22 16 33 26 / 60 70 60 30
LGD 20 14 28 23 / 10 20 30 30
5J0 24 14 32 23 / 20 60 40 30
DLS 27 22 30 29 / 20 60 60 40
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WATCH FROM 6 PM PST THIS EVENING THROUGH MONDAY
AFTERNOON FOR ORZ504-ORZ506.
AIR STAGNATION ADVISORY UNTIL NOON PST TODAY FOR ORZ044-ORZ501.
AIR STAGNATION ADVISORY UNTIL NOON PST TODAY FOR ORZ042-ORZ043.
WINTER STORM WARNING UNTIL 3 PM PST MONDAY FOR ORZ043.
WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO 3 PM PST
MONDAY FOR ORZ042.
WINTER STORM WATCH FROM 6 PM PST THIS EVENING THROUGH MONDAY
AFTERNOON FOR ORZ041.
WA...WINTER STORM WATCH FROM 6 PM PST THIS EVENING THROUGH MONDAY
AFTERNOON FOR WAZ024.
WINTER STORM WATCH FROM 6 PM PST THIS EVENING THROUGH MONDAY
AFTERNOON FOR WAZ502.
&&
TI:YYY
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
86/83HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
530 AM PST SUN DEC 18 2005
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-191300-
EAST SLOPES OF THE CENTRAL CASCADES-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
530 AM PST SUN DEC 18 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SNOW
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
SOUTHERN CASCADES, EASTERN COLUMBIA RIVER GORGE OF OREGON,
NORTH CENTRAL OREGON, CENTRAL OREGON, OCHOCO-JOHN DAY
HIGHLANDS, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES,
A PACIFIC WARM FRONT IS MOVING INTO SOUTHWEST OREGON. THIS FRONT
WILL SPREAD MOISTURE INTO CENTRAL AND NORTH CENTRAL OREGON THIS
AFTERNOON THEN ACROSS EASTERN OREGON AND SOUTH CENTRAL AND SOUTHEAST
WASHINGTON TONIGHT. A WINTER STORM WARNING IS IN EFFECT FROM 2 PM
TODAY THROUGH 3 PM MONDAY FOR CENTRAL AND NORTH CENTRAL OREGON. A
WINTER STORM WATCH IN IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON FOR THE EASTERN COLUMBIA RIVER GORGE...THE EAST SLOPES OF
THE SOUTHERN WASHINGTON CASCADES...AND THE OCHOCO-JOHN DAY
HIGHLANDS. PLEASE REFER TO THE LATEST PDXWSWPDT WWUS46 KPDT FOR
DETAILS. LIGHT SNOW IS EXPECTED OVER THE REMAINDER OF THE AREA
TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINTER STORM WARNING MONDAY
CENTRAL AND NORTH CENTRAL OREGON
WINTER STORM WATCH MONDAY
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
SOUTHERN CASCADES, EASTERN COLUMBIA RIVER GORGE OF
OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES,
BASIN, OCHOCO-JOHN DAY HIGHLANDS
WINTER MIX MONDAY
EAST SLOPES OF THE CENTRAL CASCADES, KITTITAS VALLEY, YAKIMA
VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE
BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA
COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
JOHN DAY BASIN
WINTER MIX TUESDAY
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF
THE CENTRAL CASCADES, EAST SLOPES OF THE SOUTHERN CASCADES,
KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA RIVER GORGE OF
OREGON, NORTH CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON,
GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
SNOW WILL CHANGE TO A WINTERY MIX OF SNOW...SLEET...AND FREEZING
RAIN ON MONDAY IN THE AREAS COVERED BY A WINTER STORM WATCH AND
WINTER STORM WARNING. PLEASE REFER TO THE LATEST PDXWSWPDT WWUS46
KPDT FOR DETAILS. A CHANCE OF WINTERY MIX IS FORECAST FOR THE
REMAINDER OF EASTERN OREGON AND SOUTH CENTRAL AND SOUTHEAST
WASHINGTON ON MONDAY AS ANOTHER WARM FRONT MOVES EAST OF THE
CASCADES. ALTHOUGH WARM AIR WILL GRADUALLY SPREAD EAST OF THE
CASCADES AS ADDITIONAL FRONTS MOVE ACROSS THE PACIFIC NORTHWEST THE
REMAINDER OF THE WEEK...A WINTER MIX OF SNOW AND FREEZING RAIN IS
POSSIBLE IN ALL AREAS EXCEPT CENTRAL OREGON ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON THROUGH MONDAY
AFTERNOON.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The national radar mosaic for the moment the first event began.
4 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482846, 5482849, 5482847, 5482848.